MAUDE Adverse Event Report: OHIO MEDICAL LLC CARE-E-VAC 3; PORTABLE SUCTION DEVICE

OHIO MEDICAL LLC CARE-E-VAC 3; PORTABLE SUCTION DEVICE
Model Number 758000
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Field correction 1419185-7/24/18-001-c has been initiated for correction of other potentially afftected devices.
 
Event or Problem Description
On (b)(6) 2018 a complaint was received for the care-e-vac 3 device in which the customer stated "unit was smoking and had to clear out the unit from room located, he found burnt wires and burnt marks inside the unit".Customer was contacted on 4/11/2018 to obtain additional information.It was stated by mr.(b)(6) that he received a call about smoke detected on a patient floor.The area was evacuated because it could not be determined where the smoke was coming from.Mr.(b)(6) removed 3 different portable devices and brought them to the bio-med area for further investigation, and area was then allowed to be used.While in the biomed area the care-e-vac 3 device was opened up and it was then noted that insulation on wires had melted.It was stated by mr.(b)(6) that the device was being stored (not in use) on the department code cart when smoke smell was noted, and that the last time the device was verified to be in working order was sometime during february 2018.Upon return to the manufacturer on 04/23/2018 the following was noted by the repair technician "due to extent of damage, unit is beyond economical repair (ber)." a replacement device was sent to the customer.It was determined by engineering that the device may have been contaminated during storage on the code cart and no further actions were necessary.Device was retained by engineering.On 6/22/2018 there was an occurence in house during assembly of the care-e-vac 3 device in which same time of effect occured (melted wires leading from battery to the pc board).Ship hold was initiated immediately and investigation began looking further into the cause of the melted wires.

Brand Name
CARE-E-VAC 3
Common Device Name
PORTABLE SUCTION DEVICE
Manufacturer (Section D)
OHIO MEDICAL LLC
1111 lakeside dr
gurnee IL 60031
MDR Report Key7771090
Report Number1419185-2018-00004
Device Sequence Number2217907
Product Code BTA
UDI-Device Identifier08688250002436
UDI-Public(01)08688250002436
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other,Replace
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number758000
Device Catalogue Number758000
Device Lot NumberCEB181003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1